Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2010, 5:00 PM CDT for Brewster County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 5:00 PM CDT (22:00 UTC)
- Expired
- May 25, 2010, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:07 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 25, 3:07 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT TUE MAY 25 2010 .DISCUSSION... MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL REMAIN UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE LATEST RADAR DATA CONTINUES TO SHOW DEVELOPING THUNDERSTORMS ACROSS THE DAVIS AND APACHE MOUNTAINS...WITH CU DEVELOPMENT NOTED ACROSS THE GUADALUPES AND INTO THE LEA COUNTY WHERE THE DRYLINE IS LOCATED. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP THIS AFTERNOON...THEN SPREAD EAST INTO THE PLAINS OF WEST TEXAS AS MID- LEVEL SUPPORT ARRIVES THIS EVENING. THE MAIN THREATS WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO REMAINS POSSIBLE...ESPECIALLY ACROSS THE LOWER TRANS PECOS REGION WHERE LOCALLY BACKED FLOW WILL ENHANCE LOW-LEVEL WIND SHEAR. WE HAVE CONTINUED TO MENTION SEVERE THUNDERSTORMS IN THE FORECAST AND THE LATEST HAZARDOUS WEATHER OUTLOOK. ON WEDNESDAY...THE FOCUS FOR CONVECTION WILL SHIFT FARTHER WEST INTO THE MOUNTAINS AS THE 700-500MB THETA-E RIDGE AXIS REMAINS STRONGER ACROSS THESE AREAS. MID AND UPPER LEVEL RIDGING BUILDS OVER THE AREA ON THURSDAY AND FRIDAY...WHICH SHOULD KEEP THE FOCUS FOR CONVECTION OVER THE MOUNTAINS. THIS WILL ALSO LEAD TO WARMING TEMPERATURES ACROSS THE REGION. SOME WEAK MID-LEVEL SUPPORT MAY ARRIVE THIS WEEKEND...WHICH COULD LEAD TO AN INCREASE IN THUNDERSTORM CHANCES. IN ADDITION...TEMPERATURES WILL LIKELY REMAIN A FEW DEGREES ABOVE NORMAL. MEDIUM RANGE GUIDANCE DIFFERS INTO EARLY NEXT WEEK...SO LITTLE CHANGE WAS MADE TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 84 65 89 / 30 10 10 10 CARLSBAD NM 63 87 63 90 / 30 30 20 20 DRYDEN TX 69 87 68 92 / 30 10 10 10 FORT STOCKTON TX 66 87 66 91 / 30 10 10 10 GUADALUPE PASS TX 59 80 59 83 / 20 30 20 30 HOBBS NM 63 85 63 86 / 40 20 20 10 MARFA TX 56 86 55 85 / 30 30 20 30 MIDLAND INTL AIRPORT TX 65 85 65 90 / 30 10 10 10 ODESSA TX 66 85 66 89 / 40 10 10 10 WINK TX 69 91 69 95 / 40 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 76/06
Hazardous weather outlook, May 25, 1:08 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 108 PM CDT TUE MAY 25 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 108 PM CDT TUE MAY 25 2010 /1208 PM MDT TUE MAY 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE LATTER HALF OF THE WEEK...MAINLY ALONG AND WEST OF THE PECOS RIVER. A FEW THUNDERSTORMS MAY BECOME SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS REGION AND THE PERMIAN BASIN. SPOTTERS AND EMERGENCY MANAGERS NEED TO MONITOR DEVELOPING WEATHER AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 2:54 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT TUE MAY 25 2010 TXZ058-074-075-252030- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 254 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 330 PM CDT... A QUICKLY INTENSIFYING THUNDERSTORM WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 40 TO 50 MPH WAS LOCATED 16 MILES SOUTH OF TOYAVALE AT 253 PM CDT...MOVING NORTH AT 15 MPH. THIS STORM WILL CONTINUE TO MOVE ALONG AND NEAR STATE HIGHWAY 17 TOWARDS BALMORHEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, May 25, 4:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT TUE MAY 25 2010 TXZ074-075-081-252130- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 402 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES UNTIL 430 PM CDT... AT 402 PM CDT...A RAPIDLY INTENSIFYING THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS NEAR 50 MPH WAS LOCATED OVER SOUTHWESTERN PECOS COUNTY ABOUT 10 MILES SOUTHEAST OF HOVEY...MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Local storm report, May 25, 4:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 31 W FORT STOCKTON 30.89N 103.41W
05/25/2010 E1.00 INCH PECOS TX PUBLIC
QUARTER HAIL REPORTED ON MILE MARKER 226 ON I-10 WEST OF
FORT STOCKTON.
&&
MSCHULDTSpecial weather statement, May 25, 4:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT TUE MAY 25 2010 TXZ057-058-074-080-252200- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-REEVES COUNTY AND UPPER TRANS PECOS- 429 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 500 PM CDT... AN INTENSIFYING THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES WAS LOCATED 9 MILES SOUTH OF KENT AT 429 PM CDT...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, May 25, 4:37 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 PM CDT TUE MAY 25 2010 TXZ074-075-081-252215- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 437 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL BREWSTER AND SOUTHWESTERN PECOS COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN PECOS COUNTY AT 437 PM CDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
Special weather statement, May 25, 4:48 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT TUE MAY 25 2010 TXZ058-074-252200- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 448 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL REEVES COUNTY UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF TOYAH AT 447 PM CDT...MOVING NORTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS...NICKEL SIZE HAIL...HEAVY RAIN... AND LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| May 24, 7:34 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 24, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| May 24, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| May 24, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 59 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 24, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| May 24, 10:21 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| May 25, 2:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 62 min |
| May 25, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 45 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 58 min |
| May 25, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 25, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 25, 6:31 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.